| Model Number |
SELF-PUNCHING TRIPLE LOADED FIBERTAK |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/16/2024
Type of Reportable Event
Malfunction
Event or Problem Description
On 04/16/2024, it was reported by a sales representative via phone that (2) ar-3633sp fibertak® sp suture anchors failed.This occurred during a rotator cuff repair on (b)(6) 2024 the first device was used and the bone had been prepped using the selfpunch and the device bent during insertion.The device was removed and the second one was brought in a punch was used to punch the whole and the device ended up pulling out.The case was completed using an ar-1927bcf-3 5.5 mm biocomposite corkscrew.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the distal end of the shaft was bent, and one of the tips of the fork was broken off.No implant and sutures were returned of the fibertak® sp suture anchor, 2.6 mm, triple loaded, with 1.3 mm suturetape (white / blue, black / white, blue).Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; and prying/leveraging the device during insertion.Per dfu-0054-eo-rev 5- g precautions-5.Insert the anchor with the same orientation as that of the prepared drilled bone hole to avoid damage to the anchor or inserter.